Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 142, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 23, 2007, 7:08 PM CDT for Cass County, Nebraska. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2007, 7:08 PM CDT (00:08 UTC)
- Expired
- May 23, 2007, 8:04 PM CDT
- In force
- 56 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Cass County, NE
The radar
The Omaha radar (KOAX), 49 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1576 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:42 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, May 23, 3:42 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
342 PM CDT WED MAY 23 2007
.DISCUSSION...
FOR THE SHORT TERM PERIODS TONIGHT THROUGH SATURDAY...MAIN CONCERN
IS FLASH FLOOD POTENTIAL TONIGHT OVER MOST OF CWA. HPC HAS PORTIONS
OF THE CWA COVERED WITH A MODERATE RISK FOR EXCESSIVE RAINFALL
THROUGH THURSDAY AFTERNOON...AND THE POTENTIAL FOR UP TO 5 INCHES
LOCALLY WITH STRONGER THUNDERSTORMS. AMPLE MOISTURE IN PLACE WITH AN
AXIS OF HIGH PWS FROM THE GULF STATES TO THE UPPER MIDWEST. AN 18Z
SOUNDING HERE SHOWED PWS VALUE OF 1.33...A BIT OVER 150% OF NORMAL.
ACTIVITY WILL DEVELOP AS STRONG DYNAMICS FROM APPROACHING UPPER LEVEL
VORT MAX CURRENTLY ROUNDING THE BASE OF MAIN UPPER TROF OVER THE
ROCKIES ENVELOPS THE PLAINS. MEANWHILE A NEARLY STAGNANT SURFACE
BOUNDARY EXTENDED FROM ABOUT SRN MN THROUGH ERN NEB AND NRN KS. A
SECOND...STRONGER BOUNDARY WAS UPSTREAM AND WAS PUSHING ACROSS THE
WRN DAKOTAS. LARGE SCALE LIFT INCREASES DRAMATICALLY THIS EVENING AS
UPPER DYNAMICS INCREASE VIA FAVORABLE JET POSITION/RRQ DIVG AND
INCREASING DPVA COMBINES WITH STOUT BOUNDARY LAYER CONVERGENCE
ASSOCIATED WITH SECONDARY SURFACE FRONT PUSHING THROUGH. PCPN
EFFICIENCY ALSO FAVORABLE FOR HEAVY RAIN WITH DEEP WARM CLOUD DEPTH
FROM CLOUD BASE TO 3KM. THEREFORE WILL POST FLASH FLOOD WATCH AREAS
SOUTHEAST OF A LINE FROM ABOUT PLATTE COUNTY TO WAYNE COUNTY
THROUGH 12Z THURSDAY. THROUGH THURSDAY AFTERNOON MODELS QUICKLY SHIFT
BEST FORCING/MOISTURE WELL EAST OF THE CWA. HOWEVER...WILL GO WITH
TOKEN SLGT POPS DURING THE AFTERNOON IN CASE OF POST-FRONTAL
ACTIVITY. OTHERWISE...DRY FORECAST IN PLACE UNTIL FRIDAY NIGHT WHEN
LOW LEVEL JET KICKS IN AND ADVECTS MORE GULF MOISTURE INTO THE
PLAINS...POSSIBLY POPPING OFF SOME WARM SECTOR ELEVATED CONVECTION.
WILL CONTINUE POPS INTO SATURDAY AS ANOTHER NORTHERN PLAINS WAVE
PUSHES THE NEXT COLD FRONT ACROSS THE CWA.
IN THE EXTENDED PERIODS SUNDAY THROUGH WEDNESDAY...ACTIVE WEATHER
ANTICIPATED WITH AMPLE GULF MOISTURE AVAILABLE COINCIDING WITH A
SERIES OF FROPAS. ON SUNDAY MODELS DEPICT SURFACE HIGH PRESSURE
CENTERED NEAR THE DAKOTAS EXTENDING INTO PORTIONS OF THE CENTRAL
PLAINS AND PUSHING THE SURFACE COLD FRONT INTO KS/MO. MODELS SUGGEST
THE BOUNDARY LIFTING NORTHWARD BY LATE AFTERNOON SUNDAY AND ACROSS
THE CWA SUNDAY NIGHT. IT APPEARS HPC IS FAVORING THE ECMWF/CMC
SOLUTION OF PLACING SURFACE LOW OVER CENTRAL HIGH PLAINS MOVING THE
BOUNDARY NORTHWARD WHILE THE GFS SEEMS TO DELAY IT NORTHWARD TILL
MONDAY. ALL THIS IN PART TO DIFFERING LARGE SCALE PATTERN ACROSS THE
CONUS. ECMWF/CMC PROG SHARPER PACIFIC NW TROF WHILE GFS FLOW IS
FLATTER...THUS THE MORE PROGRESSIVE SOLUTION BY THE ECMWF/CMC. WILL
THEREFORE COVER THE CWA WITH SMALL POPS THROUGH SUNDAY NIGHT. MAY
SEE SOME LINGERING PCPN MAINLY NE CWA ON MONDAY AS WELL AS SURFACE
LOW SLIDES FROM ERN WY TO THE DAKOTAS BY LATE AFTERNOON AND
BOUNDARY EXITS. FROM MONDAY NIGHT ON UNCERTAINTIES ARE ABOUND AS
LONG RANGE MODELS CONTINUE TO DIVERGE. HPC STILL THOUGH STRONGLY
FAVORING THE ECMWF/CMC SOLUTIONS AS THEY WERE SUPPORTED BY
NCEP/EURO ENSEMBLES. THIS SUGGESTS STRONG UPPER LOW WILL SLIDE
EASTWARD ACROSS SOUTHERN CANADA DAY 6/7 WITH A PRE-FRONTAL TROF
MOVING THRU THE PLAINS WITH THE NEXT COLD FRONT FOLLOWING ALONG.
FROPA ACROSS THE CWA WOULD APPEAR TO BE TUES NIGHT/WED MORNING
TIME FRAME...THUS SUGGESTING SMALL POPS REASONABLE FOR NOW.
AVIATION...
FOR KOFK/KOMA/KLNK...HEAVY TO EXTREME RAINFALL LIKELY BEGINNING
AFTER 01Z FOR ALL TAF SITES. CIGS GENERALLY MVFR WITH OCCASIONAL IFR
CONDITIONS INVOF STRONG/SEVERE THUNDERSTORMS MAINLY FOR KOMA &
KLNK. SEVERE THREAT SHOULD DIMINISH SOMETIME AFTER O6Z...BUT HEAVY
RAIN POTENTIAL WILL CONTINUE THRU 12Z THURSDAY.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR NEZ015-033-034-
043>045-050>053-065>068-078-088>093.
IA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR IAZ043-055-056-
069-079-080-090-091.
&&
DEEHazardous weather outlook, May 23, 5:15 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 515 PM CDT WED MAY 23 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-240100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 515 PM CDT WED MAY 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING MAINLY ACROSS EXTREME SOUTHEAST NEBRASKA AND EXTREME SOUTHWEST IOWA...WHERE SEVERE THUNDERSTORM WATCH NUMBER 290 IS IN EFFECT UNTIL 8 PM. LARGE HAIL IS THE MAIN THREAT...WITH DAMAGING WINDS POSSIBLE. ALSO...A FLASH FLOOD WATCH IS IN EFFECT UNTIL THURSDAY MORNING FOR AREAS SOUTHEAST OF A LINE FROM GENOA TO WAYNE IN EASTERN NEBRASKA... AND ACROSS ALL OF SOUTHWEST IOWA. A SLOW MOVING FRONTAL BOUNDARY WILL BE THE FOCUS FOR THUNDERSTORM ACTIVITY...WITH HEAVY RAINFALL MOSTLY LIKELY DEVELOPING TOWARD MIDNIGHT. THUNDERSTORM CHANCES WILL DIMINISH BY THURSDAY AFTERNOON AS THE FRONT QUICKLY PUSHES EASTWARD FROM THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THUNDERSTORM CHANCES RETURN TO THE OUTLOOK AREA FRIDAY NIGHT... CONTINUING THROUGH MEMORIAL DAY WEEKEND...AND INTO EARLY NEXT WEEK. A SERIES OF UPPER LEVEL DISTURBANCES AND SURFACE FRONTS CROSSING THROUGH THE PLAINS WILL BE THE FOCUS FOR ADDITIONAL THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED ACROSS EAST CENTRAL AND SOUTHEAST NEBRASKA...AS WELL AS SOUTHWEST IOWA THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT ANY FLASH FLOODING IN ADDITION TO SEVERE HAIL OR WIND DAMAGE. DEE
In the hours before
Local storm report, May 23, 2:51 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
251 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL 4 SW SIDNEY 40.71N 95.70W
05/23/2007 E0.75 INCH FREMONT IA TRAINED SPOTTER
&&
DNIETFELLocal storm report, May 23, 3:16 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
316 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM HAIL RED OAK 41.01N 95.22W
05/23/2007 M0.88 INCH MONTGOMERY IA LAW ENFORCEMENT
0314 PM HAIL RED OAK 41.01N 95.22W
05/23/2007 E1.00 INCH MONTGOMERY IA LAW ENFORCEMENT
&&
MILLERLocal storm report, May 23, 3:49 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
349 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL SHENANDOAH 40.76N 95.37W
05/23/2007 M1.50 INCH PAGE IA LAW ENFORCEMENT
&&
MILLERLocal storm report, May 23, 4:05 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
405 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 3 N STANTON 41.02N 95.10W
05/23/2007 M0.75 INCH MONTGOMERY IA PUBLIC
0350 PM HAIL 5 NE STANTON 41.03N 95.04W
05/23/2007 M0.75 INCH MONTGOMERY IA PUBLIC
&&
MILLERLocal storm report, May 23, 4:58 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
458 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL RED OAK 41.01N 95.22W
05/23/2007 M1.00 INCH MONTGOMERY IA PUBLIC
&&
MILLERNearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.